MAUDE Adverse Event Report: KARL STORZ ENDOVISION FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM

KARL STORZ ENDOVISION FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Model Number 495NA
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Burn(s) (1757); Superficial (First Degree) Burn (2685)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a hysteroscopy and iud removal procedure on (b)(6) 2024, the cable was found detached from the scope and was laying on top of the patient.After the procedure was completed, a superficial burn was found on the patient's anterior side.A topical solution was administered to treat the superfical burn.The scope that was being used was a gynecare scope, not a karl storz scope.The cable will not be sent in for evaluation at this time per the customer.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal case # (b)(4).
 
Additional Manufacturer Narrative
Changes made from the initial report: ---updated the udi number in section d4.Per investigation by the manufacturing site: ---lot date code vu01 indicates that this this light cable was manufactured the week of 8/3/2015 and shipped on 11/2/2015 per sap.---evaluation cannot be performed due to light cable not being returned.This event is filed under internal case # (b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Common Device Name
FIBER OPTIC LIGHT CABLE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19477391
Report Number1221826-2024-00160
Device Sequence Number20566106
Product Code FCW
UDI-Device Identifier04048551168868
UDI-Public04048551168868
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NA
Device Catalogue Number495NA
Device Lot NumberVU01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale